Acta Reumatológica Portuguesa - Online First: 2020-10-21
Revisão de Caso
Subacute cutaneous lupus erythematosus in a patient with Sjögren’s syndrome taking terbinafine for onychomycosis
ResumoWe report the case of a 40-year old woman followed at our Rheumatology department for a 14-year history of a relatively well controlled Sjögren’s syndrome who developed, for the first time in life, lesions suggestive of subacute cutaneous lupus erythematosus, nine weeks after taking oral terbinafine prescribed for onychomycosis. She denied additional symptoms, namely systemics, and no other clinical finding besides cutaneous lesions were detected. No laboratory findings were in favour of a flare of her connective tissue disease. Here we explore the possibility of terbinafine-induced subacute cutaneous lupus erythematosus in the context of previous autoimmunity. This clinical case highlights the importance of avoiding the prescription of terbinafine in this kind of patients.